Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

2 year old daughter with a yeast infection

My 2 year old daughter had developed a yeast infection from a antibiotic she recently had to take! Ive never had one -so I dont know how she feels but obviously from the way its been going-it must feel horrible! Has anybody else gone through this with there daughter? My patience are distraught from allll the tantrums she throws while trying to give her medicine 4 times a day and also using (domeboro) 4 times a day for 15 minutes ( the domeboro is to dry the irritation out and to sooth it) this has been an awful experience and I feel drained and stressed out from allll the crying and fits she throws!

Answer Question
 
v_serenil

Asked by v_serenil at 12:24 PM on Apr. 11, 2011 in Toddlers (1-2)

Level 3 (18 Credits)
Answers (10)
  • Not much you can do it should only last a day or two till the symptoms subside. Good luck hope things get better for you!
    letlovegrow2524

    Answer by letlovegrow2524 at 12:28 PM on Apr. 11, 2011

  • My daughter gets them from antibiotics. Call your ped to okay, but, my doctor told me to buy a tube of Monistat (the type for adult women). She instructed me to put it on her vagina (not in her vagina) to get rifd of the yeast. She is usually completely free of yeast symptoms within two days, although I do it for about four to make sure it is under control. You can easily do that during a diaper change.

    There is also a wonderful prescription diaper cream that is for yeast. Your pediatrician can call it in for you. It works REALLY well, but will cost about a co-pay of $40.

    I would stop the Domeboro. That is an astringent, and will irritate her delicate skin . . causing the yeast to get worse. It should probably not be used in the vaginal area.

    Call your ped, but I am sure that your daughter is very uncomfortable, so try to get some instruction today.
    ImaginationMama

    Answer by ImaginationMama at 12:32 PM on Apr. 11, 2011

  • OMG do NOT use an astringent on vaginal tissue, the previous poster is right, will make things worse. Just use the yeastie beastie cream.
    Zakysmommy

    Answer by Zakysmommy at 12:37 PM on Apr. 11, 2011

  • Well now that frustrates me because my doctor told me to use that and it been like two weeks this is going on-with me thinking it was just a diaper rash! But it has actually been 3 days with the actual oral medicine and the domeboro and it doesnt look like its getting ANY better! I will make a call today and see what I can do_ Thank you!!!
    v_serenil

    Comment by v_serenil (original poster) at 12:42 PM on Apr. 11, 2011

  • Is the medicine oral Diflucan? If so, that should be taking care of the yeast . . . . but there are probably better vaginal soothers . . . that prescription cream or even plain old Desitin (if she is taking an oral anti-fungal) would be alot better.
    ImaginationMama

    Answer by ImaginationMama at 12:46 PM on Apr. 11, 2011

  • her oral medicine is nystatin and she has a nystatin cream BUT the doctor told me to use the domrboro for 4 days and then the nystatin cream after that!
    v_serenil

    Comment by v_serenil (original poster) at 12:53 PM on Apr. 11, 2011

  • Okay, I am not a doctor, but I am starting to think that the doctor may be thinking that the yeast is just a yeast diaper rash around her anal area. Nystatin cream is okay for the bottom and the anal area, but should not be used on the vagina. Is it a vaginal yeast?

    If so, call the pediatrician, explain that the infection is vaginal, not on the bottom, and find out what he/she wants you to use. Kids get that yeast all over in the diaper area, but the vaginal skin is really sensitive.

    I hope this helps . . .
    ImaginationMama

    Answer by ImaginationMama at 1:01 PM on Apr. 11, 2011

  • Okay. Strike that. There actually is a Nystatin Vaginal Cream. Does your tube specify vaginal?
    ImaginationMama

    Answer by ImaginationMama at 1:06 PM on Apr. 11, 2011

  • The irritation is more in her bottom area-I will stop the use of the domeboro because she hated it and it seemed to really hurt her! My plan now is to keep giving her nystatin orally 4 times a day and use destitin maximum strength to help sooth her bottom-that seemed to have helped more than the domeboro and even her nystatin cream which I used the first day we got it! I hope this will be better combination to get her better....?
    v_serenil

    Comment by v_serenil (original poster) at 2:15 PM on Apr. 11, 2011

  • Hugs . . . it should get better soon. Good luck . . . I hope you get a break, too . . . sickness and medicines for little ones are so hard . . .
    ImaginationMama

    Answer by ImaginationMama at 2:21 PM on Apr. 11, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.